MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-17702-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "at the moment of passage of the right subclavian double-lumen central catheter, there is no return of the catheter guide, as evidenced by x-ray and ultrasound, which show it coiled around an unknown object." additional information received states "at the end of the guide passage, it is found to be dysfunctional, catheter placement attempted using the seldinger technique, not possible, finally, attempt to remove the guide is unsuccessful due to great resistance.A right jugular catheter is inserted guided by ultrasound, with a single puncture using the seldinger technique without complications.An x-ray is taken, showing evidence of a knot-shaped guide.The hemodynamics service is called, which indicates that a vascular study should be performed and the position of the guide should be verified".Endovascular removal of intravascular foreign body was performed by in terventional radiology on (b)(6) 2025.There was no patient harm or injury.The patient's current condition is reported as "unknown".
 
Event or Problem Description
It was reported that "at the moment of passage of the right subclavian double-lumen central catheter, there is no return of the catheter guide, as evidenced by x-ray and ultrasound, which show it coiled around an unknown object." additional information received states "at the end of the guide passage, it is found to be dysfunctional, catheter placement attempted using the seldinger technique, not possible, finally, attempt to remove the guide is unsuccessful due to great resistance.A right jugular catheter is inserted guided by ultrasound, with a single puncture using the seldinger technique without complications.An x-ray is taken, showing evidence of a knot-shaped guide.The hemodynamics service is called, which indicates that a vascular study should be performed and the position of the guide should be verified".Endovascular removal of intravascular foreign body was performed by in terventional radiology on 12/10/2025.There was no patient harm or injury.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided three photos for analysis.The photos show an x-ray image of the guide wire knotting within the right subclavian vasculature.No photos showing the guide wire separation were provided.A complete visual inspection could not be performed as no sample was returned for analysis.Additional information from the customer stated that the guide wire had knotted and then separated within the right subclavian vasculature which required surgical consult and additional imaging.Clinical and medical affairs (cma) was consulted, and they stated that since the customer reported using the seldinger technique under the clavicle, the needle bevel would need to be turned downward to direct the guidewire downward.The guidewire will encounter obstruction within the patient anatomy at the clavicle.The condition of the guidewire in the x-ray image is consistent with the technician repeatedly retracting and pushing the guidewire downward, resulting in knotting.However, without the sample received, the root cause cannot be determined.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "precaution: if resistance is encountered when attempting to remove guidewire after catheter placement, guidewire may be kinked around tip of catheter within vessel.Do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of the guide wire knotting within the patient was confirmed by visual inspection of the customer supplied photos.The photos show an x-ray image of the guide wire knotting within the right subclavian vasculature.Full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23943132
Report Number9680794-2026-00004
Device Sequence Number10684060
Product Code DQY
UDI-Device Identifier10801902183771
UDI-Public(01)10801902183771(11)250324(17)300228(10)14F25B0291(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-17702-E
Device Lot Number14F25B0291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient Age63 YR
Patient SexMale